MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number DR8054
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment for a shunt, the pta balloon catheter allegedly could not be retracted through the 5fr sheath.The balloon and sheath were removed as a single unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation, inserted inside of the user's introducer sheath.A visual inspection found the balloon stuck in the sheath with bunching noted to the introducer sheath.Based on the device being unable to be removed from the sheath, and the sheath bunching, the investigation is confirmed for the reported sheath-related retraction issues.The definitive root cause for the identified retraction issue could not be determined based upon the available information.It is unknown if procedural issues or the original sheath contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the dorado pta dilatation catheter: while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the sheath and withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle clockwise motion may be used to help facilitate catheter removal through the introducer sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the investigation is inconclusive for the reported retraction issue, as the device was not returned for evaluation.The definitive root cause for the reported retraction issue could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the dorado pta dilatation catheter: while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the sheath and withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle clockwise motion may be used to help facilitate catheter removal through the introducer sheath.
 
Event or Problem Description

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7049719
Report Number2020394-2017-01626
Device Sequence Number1571501
Product Code DQY
UDI-Device Identifier00801741058493
UDI-Public(01)00801741058493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Catalogue NumberDR8054
Device Lot Number93XA0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer02/02/2018
02/27/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date02/06/2018
03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1